Strange feeling of waves going through your head

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by EricaCFIDS, Nov 30, 2007.

  1. EricaCFIDS

    EricaCFIDS New Member

    Does anyone else get that feeling? It's so hard to describe, but I feel it most when I am still. It feels like the mildest form of almost fainting or kind of like when you start to fall asleep sitting up and your head feels like it's falling and then you jerk back. I don't jerk back but I get that strange sensation of sort of drifting or floating through my head/brain. It seems to be worse when I'm lacking sleep, overdone, more stressed or pms/start of my cycle. It scared me so much I had brain tests done and my brain is fine! I guess that's good, but then I'm guessing it's hormones causing it, most likely my adrenals.
  2. EricaCFIDS

    EricaCFIDS New Member

    I don't actually jerk my head or faint, but it's just that sort of feeling. It goes away sometimes, and I wish I knew why. It must be a part of the overall "fog" picture. It is one of my least favorite symptoms, as if any of them are great. ( :
  3. kellyann

    kellyann New Member

    Are you on any medications that could be doing that to you? I am on Effexor and it does me that way really, really bad when I forget to take it.


    I hope you are feeling better now!
    Your friend,
    Kellyann
  4. kellyann

    kellyann New Member

    Are you on any medications that could be doing that to you? I am on Effexor and it does me that way really, really bad when I forget to take it.


    I hope you are feeling better now!
    Your friend,
    Kellyann
  5. jmq

    jmq New Member

    I call them brain zaps...I have had them since I started taking Cymbalta ( anti-depressent ) When I tried to wean off the Cymbalta, the zaps got so bad...it was almost constant. I ended up in the emergency room and had to have an IV. As I went back on my normal dose of Cymbalta, it got better. Now it is as you describe...when I am stressed or over did it.

    jmq
    [This Message was Edited on 11/30/2007]
  6. razzilou

    razzilou New Member

    Hi Erica ~~ I don't know if what you're experiencing is like the "brain zaps" described by some of us ~~ but I first had them when coming off Tramadol when it was no longer working for pain; then had the same thing with missing doses of Lexapro & later with Cymbalta. It's really unpleasant!! Hang in there! And make sure you're getting enough H20 - at least 2 liters a day! Best to you!
  7. EricaCFIDS

    EricaCFIDS New Member

    It's nice to know I'm not alone. I'm somewhat used to it, but I wish I knew the source. I haven't made any prescription changes to cause it. It has only been happening since this time last year. I try not to get bummed about it, but when it's really there I notice it. Like all of you, I hope to have the answers someday....
  8. suzannekart

    suzannekart New Member

    I have these strange feelings too. I have never talked to anyone about them because I could not come up with a way to describe them.

    What you say is perfect. It is good to hear other people have these. Not that I wish them on anyone but it is the strangest feeling like you will just float away. kind of an out of body thing.

    oh well at least we are all strange together.

    Suzanne
  9. soozan48

    soozan48 New Member

    yep. sure have had them.
  10. 2psnapod

    2psnapod New Member

    Effexor makes me feel the same exact way if I don't take it or don't take it soon enough. It is horrible!
  11. Jayna

    Jayna New Member

    My 'waves' went right to left and were associated with very low blood volume - basically not getting enough blood flowing through my veins so that each new beat of my heart was pushing a 'wave' instead of simply helping a steady flow.

    Might want to get your heart checked at a time when the waves are happening a lot. Just in case.
  12. greatgran

    greatgran Member

    Erica, not sure if its the same thing but I posted a few years back on strange head feelings. Its like I am about to faint or black out but never do and it only last a few seconds but seems much longer. This happens mostly when I am sitting.

    I haven't a clue what it is or the cause but I have delt with it for years so figure its part of cfs.

    When this first started happening it scared the heck out of me and actually caused a panic attack . There are times I will have a dizzy sensation also. I do suffer with anxiety but don't feel this head feeling is related.

    Have you mentioned this to your doctor? I did but they just seemed to ignore my complaint.

    God Bless,
    greatgran
  13. momof471

    momof471 New Member

    They start in the top of my head and go in a wave down my whole body.

    I wonder if it is actually seizure activity, I began Lamictal in spring to help my mood, but it has reduced these episodes,except when I am really "worn out". This is an anti-seizure medecine.

    God Bless
  14. BonnieR

    BonnieR New Member

    I get these alot. I don't know how to explain them, but I can be sitting watching tv and it feels like a wave comes over my head. It only last for a second and goes away. It is really hard to put into words.
    Glad to know I am not alone with this. Doctors will say it is anxiety, but not too sure about that.

    Bonnie
  15. EricaCFIDS

    EricaCFIDS New Member

    I think I had them mildly even before last October and then one day I was sitting in front of my computer and I felt a shock feeling through my body and head, then the waves came on (front to back for me), then my left arm felt like it was going to sleep and my fingers tingled. This freaked me out and scared me to death. I went to the ER and that was worthless, but it relieved me of worrying about any immediate danger. I then decided "This is it! I'm getting completely checked out".

    So, I made an appt to go to The Mayo Clinic. It was quite an experience and lasted a whole week (and cost me waaaaaaaaaay too much! I'm still paying for it....I'd rather go to Hawaii for a week!). Anyway, they did an MRI of my head (first one I have ever had and didn't like it), an EEG of my brainwaves and lots and lots of other tests. They found nothing. They did say I have the brain of an 18 year old (I'm 39) and my core sytems of my body are healthy. I was thrilled to hear all that, but they had no answers for me. I admit I was very worried I had Lupus, MS or something worse, so was happy to hear nothing bad.

    However, I was very down after I left because they couldn't give me any answers. Zero. They were the first to suggest CFS, which was hard to hear. My current doctor who is treating me for CFIDS says it's my adrenal insufficiency and pretty much moves on. I appreciate his treatments, but I never feel like I get any real answers. I'm extremely relieved to hear that you all have this issue too. I'm very sorry you do, but it's an amazing comfort to know I am not alone. ( :

    Thanks for all of your support and thoughts!
    ~Erica
  16. Hi everyone
    I'm taking Effexor 300mg and FGF iron tablets,
    I've been very dizzy from a iron deficiency but
    This morning had a really strange and terrifying
    Experience, I was sitting still and felt a sensation
    Like my head jerked back, my neck cracked
    Then as though my head was slowly realigning.
    It was horrible and have never experienced anything
    Like it in my 25 years it's concerning, what should
    I do or think of it???

    Thank you
    Trina
  17. happycfs

    happycfs Member

    ***Swooshing***

    This is very common among us, and it is often referred to as swooshing. It is like a big bucket of water swooshing from side to side. So very disorienting and extremely physical feeling. It may be like a slight and quick mico vertigo if you ask me.

    Hang in there, friends!! :) We understand each other all too well.